Pain when walking?
- 31 Aug 2012 by Anonymous
- intermittent claudication, pain, peripheral artery disease
Lately i have been experiencing pain when i walk for any length of time at a fairly steady page (14 minute mile). When i walk normally or, im at rest there are no issues however, as soon as i pick up the pace my legs start to hurt immediately. Its not a normal kind of hurt - the outer calf is burning and very tight and it causes me to have to stop walking. I have tried stretching, increasing potassium, etc... but it has not had any impact. Soon after i stop, the pain subsides and does not bother me any more.
I went to the doctors and they ordered some tests for PAD (although he thought i was too young for PAD) and bloodwork however, i have not yet had these tests, as i was hoping the issue would remedy itself.
Any thoughts or feedback is appreciated.
1 Sep 2012
You could have Achilles tendinitis. You feel it in the calf before you feel it in the ankle. Did your doctor check you for that? It's like a stiff burning- you rest up- your legs feel better, then it happens sooner than before. Just ask your doctor before you get permanent damage and need surgery. Also are you taking any cholesterol medicine? That does permanent damage to the tendons and muscles. I hate to be on the statin horse-blaming it for global warming, but it blew my tendons. I walked from 1-7 miles a day-averaging 3 miles a day- plus hiking 7-10 in the local mountains. If you take statins- look up SpaceDoc.com
he's doctor that was crippled by statins. My foot specialist is also crippled- he was a marathon runner.
1 Sep 2012
I am needing to ask the same question... are you on any kind of statin drug for cholesterol? If so, get off of it immediately or you will damage your muscles like I did! I can no longer walk much of a distance due to the statin damage. My blood tests never showed I had a problem so don't bank on a good blood test until one day, the CPK levels shot sky high and that is when the doctor said to get off of it and no tests ever could prove it was the statin drugs but my many other symptoms diminished after I discontinued it's use. It may be go for some people but it also can be very very bad for others! Look out for cataract problems too and hearing loss!
Good Luck and hope you are not on statins.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have multiple blood circulation problems, coronary artery diseasae, peripheral artery disease, and Raynaud's Phenomenen. I was exposed from ...
1 answer • 26 Oct 2010
what approved drugs fpr peripheral artery disease?
1 answer • 16 Sep 2011
Hi there I've recently been diagnosed with PAD and im looking for other people with PAD around my age.. Im only 18 and have already had an ...
1 answer • 13 Jun 2013
I have been told I have PAD. My ABI was pretty terrible. I have stopped smoking and I am walking 30 minutes a day on machine and taking cilostazol. ...
2 answers • 6 Jan 2014
William Smith is a 62-year-old man who presents to the emergency department on Sunday evening complaining of intermittent burning epigastric pain for ...
1 answer • 1 Aug 2014